Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 38, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 14, 2006, 2:42 PM PDT for San Bernardino County, California. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2006, 2:42 PM PDT (21:42 UTC)
- Expired
- Oct 14, 2006, 4:00 PM PDT
- In force
- 78 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 87 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 9.7 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -169 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 142142
FFWVEF
CAC071-142300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
242 PM PDT SAT OCT 14 2006
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
* UNTIL 400 PM PDT.
* AT 230 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUING
OVER EXTREME EASTERN SAN BERNARDINO COUNTY. THE CALIFORNIA HIGHWAY
PATROL REPORTS THAT HIGHWAY 95 IS STILL CLOSED BETWEEN INTERSTATE
40 AND NEVADA HIGHWAY 163. IN ADDITION...GOFFS ROAD IS COVERED
WITH ROCKS AND MUD DEPOSITED BY FLOODWATERS. THE HEAVIEST RAIN HAS
MOVED EAST OF THIS AREA...AND WAS AFFECTING NEEDLES AT 230 PM.
FLOODING WILL CONTINUE ON HIGHWAY 95 THROUGH 4 PM AS RUNOFF FROM
EARLIER STORMS CONTINUES TO FLOW DOWNHILL...AND FLOODING MAY ALSO
AFFECT THE NEEDLES AREA AS THE HEAVY RAIN MOVES THROUGH THERE.
* LOCATIONS IMPACTED INCLUDE...NEEDLES.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TURN AROUND...DONT DROWN.
IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS
VEGAS.
LAT...LON 3484 11496 3506 11493 3523 11492 3501 11464
3493 11463 3492 11464 3490 11463 3489 11464
3483 11458 3477 11455
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 14, 10:10 AM PDT, 4 hours 32 minutes earlier.
Area forecast discussion, Oct 14, 10:10 AM PDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1010 AM PDT SAT OCT 14 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TODAY RESULTING IN WIDESPREAD RAIN SHOWERS AND THUNDERSTORM TO THE AREA. THE LOW WILL MOVE EAST BY SUNDAY FOR DRIER CONDITIONS. TEMPERATURES ARE EXPECTED TO COOL BETWEEN 5 AND 10 DEGREES TODAY BEFORE WARMING TO NEAR NORMAL BY MONDAY. && .UPDATE...UPPER LOW CURRENTLY NEAR SAN DIEGO WITH WATER VAPOR IMAGERY SHOWING VORTICITY LOBE PIVOTING NORTHWARD INTO FAR SOUTHERN CLARK COUNTY. PVA ASSOCIATED WITH VORT LOBE DRIVING LINE OF STRONG THUNDERSTORMS OVER CLARK COUNTY THIS MORNING WITH LINE CURRENTLY OVER NORTHEAST CLARK COUNTY. 12Z NAM/GFS IN GOOD AGREEMENT MOVING UPPER LOW CENTER TO NEAR THE STATE LINE TRIPLE POINT BETWEEN LAUGHLIN AND NEEDLES THIS AFTERNOON. VISIBLE IMAGERY CURRENTLY SHOWS MORE BREAKS IN THE CLOUDS ACROSS EASTERN SAN BERNARDINO...MOHAVE AND NOW FAR SOUTHERN CLARK COUNTIES. 500 MB COLD POOL (-20 DEG C) WILL HELP STEEPEN LAPSE RATES THIS AFTERNOON AND DO EXPECT AREAS THAT ARE GETTING THE SUNSHINE THIS MORNING TO FILL IN. HIGHEST POPS IN THE SOUTHERN ZONES JUSTIFIED AND WILL NOT UPDATE THE PACKAGE THIS MORNING. && .PREV DISCUSSION...340 AM PDT SAT OCT 14 2006...UPPER LOW CENTERED OVER THE SOUTHERN CALIFORNIA COAST AT 10Z TO CONTINUE MOVING EAST DURING THE DAY. VERY UNSTABLE AMS ASSOCIATED WITH LOW AS GFS INDICATES BROAD NEG 3 LI ACROSS MUCH OF SOUTHERN NEVADA THROUGH 18Z WHICH LOOKS REASONABLE AS COLD POOL ALOFT MOVES OVER THE AREA WITH THE LOW. IN ADDITION DYNAMICS OF THE LOW ITSELF WITH PLENTY OF MOISTURE ALL POINT TO A WET/UNSTABLE DAY ACROSS THE CWA WITH FOCUS BEING EASTERN SAN BERNARDINO/MOHAVE/CLARK COUNTIES. ALTHOUGH SEVERE NOT OUT OF THE QUESTION...MAIN CONCERN TODAY WILL BE BRIEF HEAVY RAIN. AS LOW TRANSITIONS EAST OVERNIGHT DECREASE ACTIVITY LOOKED FOR FROM THE WEST. NAM/GFS CONTINUE TO DIVERGE IN SOLUTIONS BY SUNDAY WITH GFS CONTINUING TO SHIFT LOW TO THE EAST WHILE NAM HAS SLOWER PACE AND SHIFTS LOW SOUTH BY 00Z MONDAY. CURRENT FORECAST BASED ON GFS WHICH STILL LOOKS REASONABLE AND WILL CONTINUE ALONG THIS TREND. THUS DRYING TO TAKE PLACE ALL AREAS BY SUNDAY NIGHT AND DRY INTO MONDAY. TEMPS TO BE A MAJOR PROBLEM AS CLOUD/SHOWERS/CAA TO DROP TODAYS HIGH GENERALLY 5-10 DEGREES FROM FRIDAYS. SLOW WARMING TO THEN TAKE PLACE SUNDAY AND MONDAY. .LONG TERM...OVERALL NO CHANGE FROM AFTERNOON PACKAGE IN THE LONG TERM. GFS A LITTLE STRONGER WITH THE NEXT SHORT WAVE DROPPING INTO NORTHERN NEVADA BY 12Z TUESDAY AND SLIDING INTO THE ROCKIES BY 12Z WEDNESDAY. GENERALLY DRY NORTHERLY FLOW OVER THE CWA THROUGH THURSDAY WITH POSSIBLE REX BLOCK PATTERN ONCE AGAIN FORMING BY FRIDAY. WILL CONTINUE WITH DRY FORECAST THROUGH THE LONG TERM...BUT MAY NEED TO UP POPS INTO TUESDAY IF NEXT RUNS CONTINUE TO SHOW DEVELOPMENT OF TUESDAY SHORT WAVE. && .AVIATION...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ALL ROUTES THROUGH 00Z SUNDAY BEFORE DECREASING FROM THE WEST AND ENDING AFTER 12Z SUNDAY MOST ROUTES. LOWER CIGS/VSBY IN SHOWERS CAN BE EXPECTED AND WILL NEED TO MONITOR AS FOG POSSIBLE AFTER 06Z SUNDAY ESPECIALLY PEACH SPRING/MORMON MESA CORRIDORS. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA... KBIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. JENSEN HTTP://WEATHER.GOV/LASVEGAS
In the hours before
Local storm report, Oct 14, 12:06 PM PDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1206 PM PDT SAT OCT 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD WILLOW BEACH 35.87N 114.67W
10/14/2006 MOHAVE AZ AMATEUR RADIO
RANGER AT WILLOW BEACH REPOTED ALL ROADS WASHED OUT
LEADING INTO MARINA. SEWER LINES EXPOSED WITH NO POWER
AND PHONES. ONE VEHICLE WASHED INTO RIVER. ARIZONA HOT
SPRINGS HAS 39 PEOPLE STRANDED... BOATS AND CAMPERS
WASHED INTO RIVER.
&&
CSCHLOTTLocal storm report, Oct 14, 12:09 PM PDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1209 PM PDT SAT OCT 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD 4 S OVERTON 36.48N 114.45W
10/14/2006 CLARK NV PARK/FOREST SRVC
PARK RANGER REPORTS HIGHWAY 169..ST THOMAS ROAD 4 MILES
SOUTH OF OVERTON HAS 4 FEET OF WATER WITH SWIFT WATER
RESCUE IN PROGRESS.
&&
CSCHLOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 5:06 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 39 min |
| Oct 13, 5:43 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 47 min |
| Oct 14, 12:40 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Oct 14, 3:50 PM PDT | Flash Flood Warning | VEF | San Bernardino | 70 min |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.